Beat the brands

By Martin Lewis, May 26, 2011
Follow The JC on Twitter

Hayfever and allergy sufferers can beat big brand prices by grabbing remedies online that contain the same 'active ingredient'. Though of course, if you are eligible for free prescriptions, that is a cheaper route. Online pharmacy chemist-4-u.com has boxes of 28 Piriton-equivalent tablets for 80p, if you order a minimum of three. It is also selling loratadine tablets, which has the same active ingredient as Clarityn, for £2.91. The branded version would be over £20 for the same amount for a three-month supply. On the high street Morrisons's 14 cetirizine tablets (Zirtek equivalent) are 'buy one get one free' until 7 June, making it £1.50 for a month's supply, saving you up to £10.

Ensure the online chemists are registered with the General Pharmaceutical Council and if you have any doubts over any of the ingredients, check with your GP. See www.moneysavingexpert.com/hayfever.

    Last updated: 11:09am, May 26 2011